Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 7, 2021Jackson County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 7, 2021, 4:31 PM CDT for Jackson County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 4:31 PM CDT (21:31 UTC)
Expired
Jul 7, 2021, 5:15 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO

County Jackson County, MO

The radar

The Pleasant Hill radar (KEAX), 3 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS83 KEAX 072131
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
431 PM CDT Wed Jul 7 2021
 
MOZ037-038-043-044-072215-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
431 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winnebago, or near Raymore, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Pleasant Hill, Odessa,
Greenwood, Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack,
Kingsville, Baldwin Park, Lake Lafayette, Strasburg, Pittsville and
Tarsney Lakes.

This includes Interstate 70 in Missouri between mile markers 38 and
43. 

There is a second storm near Lone Jack moving towards Odessa and 
Mayview.  This storm is capable of producing penny sized hail and 30 
to 40 MPH winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9448 3887 9452 3898 9409 3903 9384
      3870 9402
TIME...MOT...LOC 2128Z 260DEG 16KT 3880 9440 

$$

Leighton

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:59 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 7, 3:59 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
359 PM CDT Wed Jul 7 2021

.Discussion...
Issued at 358 PM CDT WED JUL 7 2021

Key Points:

-Thunderstorms are expected to shift southeast of the area this
evening as cold front moves through the area.  An isolated strong
storms or two could create brief heavy rains and gusty winds.

-Warmer conditions are expected on Friday with heat indices of 90-
100 degrees.

-Severe weather possible early Saturday morning across northern
Missouri with damaging winds, large hail, heavy rain and perhaps a
tornado or two.

Detailed discussion...

Broken line of convection immediately behind surface cold front
should continue to work south and east through the early eveing
hours.  North-Northwesterly flow will advect drier air into the
region leading to cooler low temperatures tonight, especially north
of highway 36.

Pleasant summer day expected on Thursday with light winds and high
temperatures in the mid 80s with high pressure building into the
western Great Lakes.  As flow turns southerly late in the day,
moisture will creep back north into the area.

Friday moisture will increase across the area with flow originating
from the Gulf.  Precipitable water increases throughout the day from
just over an inch Friday morning to nearly an inch and three quarters
late in the day.  Capping inversion near 800 mb should effectively
keep convection at bay through the day, but will also trap the muggy
conditions in the near surface layer.  The muggy conditions will
lead to heat index values inching towards 100 late afternoon west of
highway 65.

Shortwave moving into central Nebraska is expected to result in
thunderstorm development across central Nebraska.  These storms may
develop into a complex, moving southeast through the overnight. This
complex is expected to build into a 25-35 knot low level jet. With
MU CAPE of 2-3K J/kg and strongly sheared environment, agree with
SPC on slight risk of severe weather Friday night across northern
Missouri.

Upper wave is expected deepen across the Northern Plains on Saturday
and work towards the Upper Midwest on Sunday. Blocking ridge to the
east will keep things from advancing quickly, leading to additional
chances of storms throughout the weekend.

Drier more temperate conditions are expected the first half of next
week on the back side of the system.

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 136 PM  CDT WED JUL 7 2021

Scattered thunderstorms are expected to develop southeast of a
line from Topeka to Princeton, including the metro. Brief heavy
rain and gusty winds are possible with the strongest storms.
Northwest flow will prevail through the overnight. Winds will be
light on Thursday, turning clockwise with time.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BT
Aviation...BT
Hazardous weather outlook, Jul 7, 5:12 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
512 AM CDT Wed Jul 7 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
512 AM CDT Wed Jul 7 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms through the day. No severe
weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Friday night, a complex of strong to severe thunderstorms is
forecast to develop over portions of Iowa and Nebraska and move into
northern Missouri and northeastern Kansas late Friday night into
Saturday morning. There is a slight risk of severe storms across
northern Missouri and northeastern Kansas. Damaging wind gusts are
the primary forecast concern at this time.

Heavy rainfall is forecast across the area with this system Friday
night through Saturday. The heaviest rainfall is forecast to occur
across northern Missouri, where upwards of 2 to 3 inches of
widespread rainfall may occur. Upwards of an inch to 2 inches is
forecast for central and western Missouri and eastern Kansas.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jul 7, 1:58 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
158 PM CDT Wed Jul 7 2021

MOZ024-071930-
Linn MO-
158 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR LINN COUNTY UNTIL 230 PM CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meadville, or 10 miles west of Brookfield, moving northeast at 20
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Brookfield, Marceline, Meadville, Laclede, Linneus, Purdin and Saint
Catherine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3970 9287 3971 9320 3970 9320 3970 9335
      3979 9337 3983 9336 4002 9307
TIME...MOT...LOC 1857Z 234DEG 15KT 3975 9328

CDB
Special weather statement, Jul 7, 3:26 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
326 PM CDT Wed Jul 7 2021

KSZ104-105-MOZ029-037-072100-
Johnson KS-Wyandotte KS-Jackson MO-Clay MO-
326 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WYANDOTTE...NORTHEASTERN
JOHNSON...SOUTHWESTERN CLAY AND NORTHWESTERN JACKSON COUNTIES UNTIL
400 PM CDT...

At 326 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kansas City, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Overland Park, Independence, Lee's Summit, Shawnee,
Leawood, Raytown, Gladstone, Grandview, Prairie Village, Merriam,
Mission, Edwardsville, North Kansas City, Fairway, Mission Hills,
Sugar Creek, Riverside, Westwood and Lake Quivira.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 0 and 17.
 Interstate 70 in Kansas between mile markers 412 and 423.
 Interstate 35 in Missouri between mile markers 0 and 10.
 Interstate 35 in Kansas between mile markers 226 and 235.
 Interstate 29 between mile markers 0 and 2.
 Interstate 635 between mile markers 0 and 9.
 Interstate 470 between mile markers 0 and 3, and near mile marker
16.
 Interstate 435 between mile markers 11 and 12, and between mile
markers 54 and 78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3910 9482 3916 9466 3916 9460 3918 9460
      3920 9455 3909 9425 3886 9460
TIME...MOT...LOC 2026Z 304DEG 14KT 3910 9457

CDB
Special weather statement, Jul 7, 3:45 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Wed Jul 7 2021

MOZ023-024-032-072130-
Chariton MO-Livingston MO-Linn MO-
345 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
SOUTHWESTERN LINN AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 430 PM
CDT...

At 345 PM CDT, Doppler radar was tracking a strong thunderstorm over
Meadville, or 11 miles east of Chillicothe, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Meadville, Laclede, Linneus, Wheeling and Sumner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3969 9347 3988 9345 3988 9310 3962 9314
TIME...MOT...LOC 2045Z 277DEG 14KT 3979 9333

CDB
Special weather statement, Jul 7, 3:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
356 PM CDT Wed Jul 7 2021

KSZ104-105-MOZ037-043-072145-
Johnson KS-Wyandotte KS-Cass MO-Jackson MO-
356 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WYANDOTTE...EASTERN
JOHNSON...NORTHWESTERN CASS AND JACKSON COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, Doppler radar was tracking a strong thunderstorm near
Raytown, moving southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kansas City, Overland Park, Olathe, Independence, Lee's Summit,
Shawnee, Blue Springs, Lenexa, Leawood, Raytown, Grandview, Belton,
Prairie Village, Raymore, Grain Valley, Merriam, Mission, Greenwood,
Edwardsville and Fairway.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 5 and 26.
 Interstate 35 in Missouri between mile markers 0 and 1.
 Interstate 35 in Kansas between mile markers 217 and 235.
 Interstate 635 between mile markers 0 and 2.
 Interstate 470 between mile markers 0 and 16.
 Interstate 435 between mile markers 0 and 8, and between mile
markers 59 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3904 9489 3913 9433 3898 9411 3896 9411
      3873 9462 3874 9464 3899 9492
TIME...MOT...LOC 2055Z 303DEG 11KT 3903 9451

Leighton/Klaus
Special weather statement, Jul 7, 4:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
431 PM CDT Wed Jul 7 2021

MOZ037-038-043-044-072215-
Cass MO-Johnson MO-Lafayette MO-Jackson MO-
431 PM CDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS...SOUTHWESTERN
LAFAYETTE...SOUTHEASTERN JACKSON AND NORTHWESTERN JOHNSON COUNTIES
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Winnebago, or near Raymore, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lee's Summit, Grandview, Belton, Raymore, Pleasant Hill, Odessa,
Greenwood, Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack,
Kingsville, Baldwin Park, Lake Lafayette, Strasburg, Pittsville and
Tarsney Lakes.

This includes Interstate 70 in Missouri between mile markers 38 and
43.

There is a second storm near Lone Jack moving towards Odessa and
Mayview.  This storm is capable of producing penny sized hail and 30
to 40 MPH winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9448 3887 9452 3898 9409 3903 9384
      3870 9402
TIME...MOT...LOC 2128Z 260DEG 16KT 3880 9440

Leighton

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:58 PM CDTSpecial Weather StatementEAXLinn32 min
Jul 7, 3:45 PM CDTSpecial Weather StatementEAXLinn45 min
Jul 7, 3:56 PM CDTSpecial Weather StatementEAXJackson49 min
Jul 7, 4:02 PM CDTAreal Flood AdvisoryEAXJackson3 hr
Jul 7, 4:26 PM CDTAreal Flood AdvisoryEAXLinn, Livingston4 hr
Jul 7, 3:26 PM CDTSpecial Weather StatementEAXWyandotte34 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.